Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2011, Article ID 835321, 11 pages
http://dx.doi.org/10.1155/2011/835321
Research Article

Global Attractivity and Periodic Solution of a Discrete Multispecies Cooperation and Competition Predator-Prey System

School of Mathematics and Computer Science, Fujian Normal University, Fuzhou 350007, China

Received 20 April 2011; Accepted 8 June 2011

Academic Editor: Ugurhan Mugan

Copyright © 2011 Zheyan Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We propose a discrete multispecies cooperation and competition predator-prey systems. For general nonautonomous case, sufficient conditions which ensure the permanence and the global stability of the system are obtained; for periodic case, sufficient conditions which ensure the existence of a globally stable positive periodic solution of the system are obtained.

1. Introduction

In this paper, we consider the dynamic behavior of the following non-autonomous discrete -species cooperation and competition predator-prey systems where is the density of prey species at th generation. is the density of predator species at th generation.

Dynamic behaviors of population models governed by difference equations had been studied by a number of papers, see [14] and the references cited therein. It has been found that the autonomous discrete systems can demonstrate quite rich and complicated dynamics, see [5, 6]. Recently, more and more scholars paid attention to the non-autonomous discrete population models, since such kind of model could be more appropriate.

May [7] suggested the following set of equations to describe a pair of mutualists: where are the densities of the species at time , respectively. are positive constants. He showed that system (1.2) has a globally asymptotically stable equilibrium point in the region .

Bai et al. [8] argued that the discrete case of cooperative system is more appropriate, and they proposed the following system:

Chen [9] investigated the dynamic behavior of the following discrete -species Lotka-Volterra competition predator-prey systems he investigated the dynamic behavior of the system (1.4).

The aim of this paper is, by further developing the analysis technique of Huo and Li [10] and Chen [9], to obtain a set of sufficient condition which ensure the permanence and the global stability of the system (1.1); for periodic case, sufficient conditions which ensure the existence of a globally stable positive periodic solution of the system (1.1) are obtained.

We say that system (1.1) is permanent if there are positive constants and such that for each positive solution of system (1.1) satisfies for all .

Throughout this paper, we assume that , , , , , , , are all bounded nonnegative sequence, and use the following notations for any bounded sequence

For biological reasons, we only consider solution with

Then system (1.1) has a positive solution passing through .

The organization of this paper is as follows. In Section 2, we obtain sufficient conditions which guarantee the permanence of the system (1.1). In Section 3, we obtain sufficient conditions which guarantee the global stability of the positive solution of system (1.1). As a consequence, for periodic case, we obtain sufficient conditions which ensure the existence of a globally stable positive solution of system (1.1).

2. Permanence

In this section, we establish permanence results for system (1.1).

Lemma 2.1 (see [11]). Let . For any fixed is a non-decreasing function with respect to , and for , the following inequalities hold: If , then for all .

Now let one consider the following single species discrete model: where and are strictly positive sequences of real numbers defined for and .

Lemma 2.2 (see [12]). Any solution of system (2.5) with initial condition satisfies where

Proposition 2.3. Assume that holds, then where

Proof. Let be any positive solution of system (1.1), from the th equation of (1.1) we have By applying Lemmas 2.1 and 2.2, it immediately follows that For any positive constant small enough, it follows from (2.9) that there exists enough large such that
From the th equation of the system (1.1) and (2.10), we can obtain Condition (2.5) shows that Lemmas 2.1 and 2.2 could be applied to (2.11), and so, by applying Lemmas 2.1 and 2.2, it immediately follows that Setting in the above inequality leads to This completes the proof of Proposition 2.3.

Now we are in the position of stating the permanence of the system (1.1).

Theorem 2.4. In addition to (2.5), assume further that then system (1.1) is permanent, where

Proof. By applying Proposition 2.3, we see that to end the proof of Theorem 2.4, it is enough to show that under the conditions of Theorem 2.4, From Proposition 2.3, , there exists a , From the th equation of system (1.1) and (2.17), we have for all .
By applying Lemmas 2.1 and 2.2 to (2.18), it immediately follows that Setting in (2.19) leads to
Then, for any positive constant small enough, from (2.20) we know that there exists an enough large such that Equations (2.17), (2.21) combining with the th equation of the system (1.1) leads to under the condition (2.14), by applying Lemmas 2.1 and 2.2 to (2.22), it immediately follows that Setting in (2.23) leads to This ends the proof of Theorem 2.4.

It should be noticed that, under the assumption of Theorem 2.4, the set is an invariant set of system (1.1).

3. Global Stability

Now we study the stability property of the positive solution of system (1.1).

Theorem 3.1. Assume that Then for any two positive solution and of system (1.1), one has

Proof. Let Then system (1.1) is equivalent to So, where , to complete the proof, it suffices to show that In view of (3.1), we can choose small enough such that For the above , according to Theorem 2.4 in Section 2, there exists a such that for all .
Noticing that implies that lies between and lies between and . From (3.5), we get Let , then . In view of (3.9), for , we get This implies From (3.11), we have This ends the proof of Theorem 3.1.

4. Existence and Stability of Periodic Solution

In this section, we further assume that the coefficients of the system (1.1) satisfies (4.1).

There exists a positive integer such that for ,

Our first result concerned with the existence of a positive periodic solution of system (1.1).

Theorem 4.1. Assume that (2.5) and (2.14) hold, then system (1.1) admits at least one positive -periodic solution which ones denotes by .

Proof. As noted at the end of Section 2, is an invariant set of system (1.1). Thus, we can define a mapping on by for . Obviously, depends continuously on . Thus, is continuous and maps the compact set into itself. Therefore, has a fixed point. It is easy to see that the solution passing through this fixed point is an -periodic solution of the system (1.1). This completes the proof of Theorem 4.1.

Theorem 4.2. Assume that (2.5), (2.14), and (3.1) hold, then system (1.1) has a global stable positive -periodic solution.

Proof. Under the assumption of Theorem 4.2, it follows from Theorem 4.1 that system (1.1) admits at least one positive -periodic solution. Also, Theorem 3.1 ensures the positive solution to be globally stable. This ends the proof of Theorem 4.2.

References

  1. P. Cull, “Global stability of population models,” Bulletin of Mathematical Biology, vol. 43, no. 1, pp. 47–58, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. J. E. Franke and A.-A. Yakubu, “Geometry of exclusion principles in discrete systems,” Journal of Mathematical Analysis and Applications, vol. 168, no. 2, pp. 385–400, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. Y. Huang, “A note on global stability for discrete one-dimensional population models,” Mathematical Biosciences, vol. 102, no. 1, pp. 121–124, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. W. D. Wang and Z. Y. Lu, “Global stability of discrete models of Lotka-Volterra type,” Nonlinear Analysis: Theory, Methods & Applications, vol. 35, no. 8, pp. 1019–1030, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. Y. Saito, W. Ma, and T. Hara, “A necessary and sufficient condition for permanence of a Lotka-Volterra discrete system with delays,” Journal of Mathematical Analysis and Applications, vol. 256, no. 1, pp. 162–174, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. P. Hassell and H. N. Comins, “Discrete time models for two-species competition,” Theoretical Population Biology, vol. 9, no. 2, pp. 202–221, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. R. M. May, Theoretical Ecology, Principles and Applications, Sounders, Philadelphia, Pa, USA, 1976.
  8. L. Bai, M. Fan, and K. Wang, “Existence of positive periodic solution for difference equations of a cooperative system,” Journal of Biomathematics, vol. 19, no. 3, pp. 271–279, 2004 (Chinese). View at Google Scholar
  9. F. Chen, “Permanence and global attractivity of a discrete multispecies Lotka-Volterra competition predator-prey systems,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 3–12, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. H.-F. Huo and W.-T. Li, “Permanence and global stability for nonautonomous discrete model of plankton allelopathy,” Applied Mathematics Letters, vol. 17, no. 9, pp. 1007–1013, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. Wang and M. Q. Wang, Ordinary Difference Equation, Xin-jiang University Press, Xin-jiang, China, 1991.
  12. F. Chen, “Permanence of a discrete n-species food-chain system with time delays,” Applied Mathematics and Computation, vol. 185, no. 1, pp. 719–726, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet